Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
AsiaXiah

Extreme Redness Goes Away?

Recommended Posts

I was wondering if any of you have used a retinoid product, experienced really extreme redness/flushing (not just a slight blush, I mean like bad-sunburn like redness) and it went away?

If so, how long were you on the retinoid and how long did it take for the redness to subside (did it go away during treatment, afterwards [if so, how long did it take])?

I've been on retinoids for quite a while now, and before I went on them, never had any problems with redness (I was quite pasty), but now extreme redness seems to be one of my main problems (I would seriously rather have a few more acne lesions and have this redness go away). I'm definitely hoping that it's not permanent and that it won't take too long for it to subside.

Anyhow, any kind of response would be appreciated.

Thanks!

Share this post


Link to post
Share on other sites

I'm sorry to hear you have it too :( My face has been very red since I started Retin-A a few months ago, and gets even worse in heat/cold or when I blush. Fortunately I'm female so can wear make-up to cover it as best I can.

I hope for both our sakes it isn't permanent!

Share this post


Link to post
Share on other sites

Sorry to hear you have it too! >.< This extreme redness seems to be a really common issue for retinoid users ~ I'm pretty sure that it isn't permanent. I've heard from my mom and my aunt (they didn't go on retinoids, but on steroid creams that were used a while back ago), and they both also had really bad redness/flushing which they both say went away about 2 ~ 3 years AFTER completely having stopped applying the stuff...

Anyhow, the most I can do is wear sunscreen to try to cover up the redness, but it doesn't help too much (it's kind of like being tomato red vs. being pink >.<).

I hope your redness goes away soon!

Share this post


Link to post
Share on other sites

I've been taking Differin for about 13 months now, but when I first started taking it my skin was so red that people were constantly asking me if I had a sunburn.

After about 2 months, my skin was still red but not AS red. I would say that by my 4th month, my skin was nearly normal color. It will go away faster if you keep using the medication. (ex. if you stop taking it for a month and then start taking it again, your skin will be red again.)

Also, you only need a thin layer of medication - it seems to work just as well, but it makes your skin less red.

I hope that helped at least a bit!

Share this post


Link to post
Share on other sites

Thanks so much! It really is comforting to hear that you've been using it for a long time and your skin slowly and eventually adapted to it (and got red of the redness).

I'm definitely going to stick with it this time.

Once again, thanks so much! Now I'm much more comforted about knowing this won't be permanent!

Share this post


Link to post
Share on other sites

Hey Xiah

I thought you mentioned that your derm gave you a medication that made your redness go away real fast. Did the redness come back again after you stopped using it?

Share this post


Link to post
Share on other sites
Hey Xiah

I thought you mentioned that your derm gave you a medication that made your redness go away real fast. Did the redness come back again after you stopped using it?

Share this post


Link to post
Share on other sites

Steriod cream? Yeah, i agree you should avoid using it. Potent steriods are very bad for your skin quality in the long run. I remember looking them up because the common hydrocortisone is very effective for my back acne, and I saw really dreadful pictures of its effects on the skin. The skin was old, discoloured and really loose. Ugh.

Share this post


Link to post
Share on other sites

I've barely been on Retin-A for a few days and I don't think its become incredibly red but has started to slightly peel. My face also feels very warm, to the point that I notice it.

My face was fairly red before I started retin-a. My derm said he'd prescribe retin-a to me to decrease the redness, though now I see it's a major side effect. I have somewhat active acne so I want to try to put an end to that.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×